Alert archive / Indiana / Special Marine Warnings in 2021
Special Marine Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this special marine warning at Jul 24, 2021, 5:05 PM EDT. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2021, 5:05 PM EDT (21:05 UTC)
- Expired
- Jul 24, 2021, 6:30 PM EDT
- In force
- 85 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special marine warning went out at Jul 24, 2:16 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 24, 2:16 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 216 PM EDT Sat Jul 24 2021 .SYNOPSIS... Issued at 216 PM EDT Sat Jul 24 2021 Developing thunderstorms northwest this afternoon will expand east and south through evening before ending overnight. Some could be severe with damaging winds north of highway 24. Otherwise dry, warm and less humid conditions return Sunday. && .SHORT TERM...(This afternoon through Sunday) Issued at 216 PM EDT Sat Jul 24 2021 Prefrontal trough extending from wrn MI into ern IL and becoming the focus for renewed/vigorous convective development by 20Z nw zones nw IN - srn MI. This likely to composite in with additional storms 23- 00Z along lagging sfc trough and then sag swd across the cwa this evening. Late aftn/early evening storms hold a continued threat for damaging winds where most robust multi-cell clusters track. Otherwise trailing/weak sfc front will drop toward the OH river overnight with little fanfare as upstream anticyclone across the plains settles into the mid MS valley Sunday. Good post frontal moisture scour Sunday will counter strong subsidence warming so while some 90s likely apparent temps will lag as dewpoints mix out into the low 60s in the aftn. && .LONG TERM...(Monday through Friday) Issued at 216 PM EDT Sat Jul 24 2021 Dry, warm and tranquil through Wed as sfc ridge settles into the TN valley. Continued stout low level thermal ridge in place stemming from hot plains upper ridge will yield warm temps with 90s a good bet again. Next vigorous nrn stream sw driving through Hudson Bay late period will release another weakening sfc frontal zone sewd across the lakes/OH valley late Wed into Thu with accompanying showers/storms then. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 123 PM EDT Sat Jul 24 2021 Some nuisance showers and eventually thunderstorms continue to form in advance of an approaching front towards this evening. These may be able to briefly drop VIS down into IFR and CIGs into MVFR, but they are moving quick enough and come accompanied by relatively little confidence on exact placement that will have to handle that with future amendments down the road. Greater confidence comes with the arrival of the front that showers and storms will move through along, again with MVFR conditions with the potential to become IFR, should the storms move over the airport. Storm intensity likely wanes as they move south and east and we get farther into the night so will not bring FWA's conditions down into IFR until we get closer to storm initiation time. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...T SHORT TERM...T LONG TERM...T AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 24, 2:22 PM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 222 PM EDT Sat Jul 24 2021 INZ003>009-012>017-MIZ077>081-OHZ001-002-251000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- 222 PM EDT Sat Jul 24 2021 /122 PM CDT Sat Jul 24 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms are likely this evening. Severe storms with damaging winds are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ018-020-022>027-032>034-OHZ004-005-015-016-024-025-251000- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 222 PM EDT Sat Jul 24 2021 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms are possible tonight but the severe weather risk is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-251000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 222 PM EDT Sat Jul 24 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are likely this evening and may produce locally higher winds and waves. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jul 24, 2:37 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Northern Indiana
237 PM EDT Sat Jul 24 2021
INZ009-OHZ004-241900-
De Kalb-Defiance-
237 PM EDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DE KALB AND
NORTHWESTERN DEFIANCE COUNTIES...
At 236 PM EDT, a strong thunderstorm was located near Auburn, moving
east at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Auburn, Garrett, Hicksville, St. Joe, Concord, Newville, Altona,
Moore, Butler Center, Saint Joe, Saint Johns and Spencerville In
Dekalb County.
This includes Interstate 69 in Indiana between mile markers 323 and
331.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4127 8469 4127 8517 4139 8514 4143 8468
4142 8464
TIME...MOT...LOC 1836Z 265DEG 33KT 4132 8505
HAIL...0.25
WIND...30MPH
MCSSpecial weather statement, Jul 24, 3:13 PM EDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Northern Indiana 313 PM EDT Sat Jul 24 2021 OHZ004-241945- Defiance- 313 PM EDT Sat Jul 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT DEFIANCE COUNTY... At 312 PM EDT, a strong thunderstorm was located near Hicksville, moving east at 35 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Defiance, Hicksville, Farmer, Ney, Evansport, Jewell, Brunersburg, Mark Center and The Bend. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4125 8477 4142 8480 4143 8423 4126 8423 TIME...MOT...LOC 1912Z 265DEG 31KT 4134 8469 HAIL...0.25 WIND...30MPH MCS
Special weather statement, Jul 24, 3:44 PM EDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Northern Indiana 344 PM EDT Sat Jul 24 2021 OHZ004-015-242015- Defiance-Paulding- 344 PM EDT Sat Jul 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT DEFIANCE AND NORTHEASTERN PAULDING COUNTIES... At 344 PM EDT, a strong thunderstorm was located 9 miles east of Hicksville, moving east at 25 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Defiance, Ney, Cecil, Jewell, Brunersburg, Mark Center, Ayersville, The Bend and Arthur. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4123 8465 4138 8463 4141 8423 4118 8423 TIME...MOT...LOC 1944Z 271DEG 23KT 4128 8458 HAIL...0.25 WIND...30MPH MCS
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:37 PM EDT | Special Weather Statement | IWX | DeKalb | 23 min |
| Jul 24, 6:49 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte | 41 min |
| Jul 24, 7:17 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 43 min |
| Jul 24, 7:24 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 51 min |
| Jul 24, 7:48 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 57 min |
| Jul 24, 7:49 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 56 min |
| Jul 24, 3:13 PM EDT | Special Weather Statement | IWX | Defiance | 32 min |
| Jul 24, 3:44 PM EDT | Special Weather Statement | IWX | Defiance | 31 min |
Nearby
Special Marine Warnings in Indiana, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.